Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Shreveport, LA

March 12, 2015Columbia County, Arkansas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 12, 2015, 2:29 PM CDT for Columbia County, Arkansas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2015, 2:29 PM CDT (19:29 UTC)
Expired
Mar 12, 2015, 6:30 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 28 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 3:35 PM CDTFLOODShreveport, LAHIGH WATER COLQUIT ROAD AT SOUTHSIDE RIDING CLUB
Mar 12, 4:00 PM CDTFLASH FLOODShreveport, LADRAINAGE DITCH CAVED IN PROMPTING VOLUNTARY EVACUATIONS AT NORMANDY VILLAGE IN SOUTH HIGHLAND NEIGHBORHOOD
Mar 12, 4:11 PM CDTFLOODMansfield, LASEVERAL BACK PARISH ROADS COVERED WITH WATER ACROSS AREA THROUGH PARISH
Mar 12, 4:15 PM CDTFLOODBossier City, LA2 LANES WASHED AWAY ON HWY 154 NEAR 157 INTERSECTION SOUTH BOSSIER
Mar 12, 4:15 PM CDTFLASH FLOODBossier City, LAA PORTION OF HWY 154 CAVED IN OVER A LARGE CULVERT BETWEEN BOSSIER POINT ROAD AND ROBINSON ROAD IN SOUTH BOSSIER CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
417 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS54 KSHV 121929
FFWSHV
ARC027-LAC015-017-031-122330-
/O.NEW.KSHV.FF.W.0007.150312T1929Z-150312T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 PM CDT THU MAR 12 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 630 PM CDT
    
* AT 227 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND IF CAUGHT IN FLOODING. ACT QUICKLY TO PROTECT 
YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3189 9390 3200 9404 3302 9404 3301 9352
      3297 9353 3287 9346 3278 9348 3276 9344
      3241 9344 3241 9338 3239 9343 3224 9342
      3224 9362 3218 9353 3213 9351 3210 9354
      3193 9336 3192 9344 3184 9344 3184 9388

$$

06
1 follow-up statement
348 
WGUS74 KSHV 122137
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT THU MAR 12 2015

ARC027-LAC015-017-031-122330-
/O.CON.KSHV.FF.W.0007.000000T0000Z-150312T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA AR-BOSSIER LA-CADDO LA-DE SOTO LA-
437 PM CDT THU MAR 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
COLUMBIA COUNTY...BOSSIER...CADDO AND DE SOTO PARISHES...

AT 431 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE SCATTERED 
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE FLASH FLOOD WARNING AREA. 

EXCESSIVE HEAVY RAINFALL FELL ACROSS THE WARNED AREA EARLIER THIS 
AFTERNOON. ADDITIONAL RAINFALL AMOUNTS THROUGH 630 PM COULD TOTAL 
NEAR ONE HALF INCH TO ONE INCH. RUNOFF IS NOT COMPLETE ACROSS 
CADDO...BOSSIER AND DESOTO PARISHES IN NORTHWEST LOUISIANA. STREET 
FLOODING ACROSS POOR DRAINAGE AREAS WILL LIKELY CONTINUE THROUGH 
EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER HIGH WATER ON AREA STREETS THIS AFTERNOON AND THIS 
EVENING...DO NOT ATTEMPT TO CROSS THEM. DO NOT ENTER OR CROSS 
FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3189 9390 3200 9404 3302 9404 3301 9352
      3297 9353 3287 9346 3278 9348 3276 9344
      3241 9344 3241 9338 3239 9343 3224 9342
      3224 9362 3218 9353 3213 9351 3210 9354
      3193 9336 3192 9344 3184 9344 3184 9388

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:12 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 12, 2:12 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT THU MAR 12 2015

.DISCUSSION...
FLASH FLOOD WATCH IN EFFECT AS MINOR LOCALIZED FLOODING OCCURRED
EARLY THIS MORNING FROM NWD SURGE OF HEAVY RAIN FROM GULF.
ALTHOUGH THESE SHOWERS HAVE BECOME SCT FOR MUCH OF THE AREA...A
SECOND SURGE OF HEAVY RAIN EXPECTED FROM GULF LATER THIS EVE AS
SFC LOW AND WARM FRONT...OVER SOUTH LA...SHIFTS NORTH ACROSS THE
AREA. RUNOFF WILL OCCUR QUICKLY UPON SATURATED SOILS. UPSTREAM
UPPER DIGGING SWD ACROSS WESTERN MEXICO WILL PROVIDE KICKER FOR
THIS SFC LOW TO MOVE NORTH OF AREA. A WEAK COLD FRONT MOVG IN
SATURDAY WILL INTERACT WITH LOW LVL MOISTURE TO PROVIDE A CHANCE
OF SHOWERS...MAINLY NORTH AND EAST SECTIONS OF CWA.
HOWEVER...DRIER MID LVLS WILL LIMIT RAINFALL OVER THE WEEKEND.
MEANWHILE...UPPER LOW RETROGRADES SLIGHTLY INTO SOUTHERN BAJA
CA...WITH SFC HIGH DRIFTING INTO OUR AREA LATER SUNDAY INTO
TUESDAY. ONCE CLOSES LOW OVER BAJA BEGINS TO FILL...PACIFIC
MOISTURE RELEASED AND MOVG IN ACTIVE SOUTHERN STREAM INTO SOUTHERN
STATES. EXACT POSITION OF QUASI STNRY BOUNDARY DICTATE TIMING AND
LOCATIONS OF POSSIBLE CONVECTION...HOWEVER OVERALL EXTENDED PERIOD
OF FCST FOR CONTINUED WET AND FAIRLY WARM PATTERN./VII/.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  68  54  71 /  80  40  20  20
MLU  62  72  54  72 /  90  60  20  30
DEQ  55  67  54  68 /  80  60  30  30
TXK  56  67  54  69 /  80  60  20  30
ELD  60  70  55  70 /  90  60  30  30
TYR  54  67  52  68 /  70  30  10  10
GGG  57  68  52  69 /  70  40  10  20
LFK  56  69  53  70 /  70  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ARZ050-051-059>061-
     070>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ001>006-010>014-
     017>022.

OK...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Mar 12, 12:01 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT THU MAR 12 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-149>153-165>167-131715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1201 PM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM FRIDAY MORNING...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES THROUGH
TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE
GULF ACROSS OUR REGION...ALONG WITH AN UPPER LEVEL TROUGH SHIFTING
NORTH ACROSS THE REGION. VERY HEAVY RAINFALL OF TWO TO FOUR INCHES
HAS ALREADY FALLEN ACROSS PORTIONS OF THE AREA SINCE THE PREDAWN
HOURS THIS MORNING. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE
ALREADY SATURATED SOILS...WITH MORE SIGNIFICANT FLOODING POSSIBLE
WHERE PROLONGED HEAVY RAINFALL OCCURS...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN WILL TAPER OFF FRIDAY...WITH SCATTERED SHOWERS RETURNING
SATURDAY AS A WEAK COLD FRONT MOVES BACK ACROSS THE REGION. SHOWERS
AND THUNDERSTORMS WILL RETURN LATE TUESDAY INTO WEDNESDAY NEXT
WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
DUE TO LOCALIZED NATURE OF ANY POSSIBLE FLOODING...ACTIVATION OF
EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND
STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME...THROUGH TONIGHT.

OKZ077-TXZ096-108>111-124-125-136-137-131715-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-
1201 PM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM FRIDAY MORNING
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES THROUGH TONIGHT AS A
SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR
REGION...ALONG WITH AN UPPER LEVEL TROUGH SHIFTING NORTH ACROSS
THE REGION. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY
SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RAIN MAY BEGIN TO TAPER OFF FRIDAY...HOWEVER...ISOLATED TO
POSSIBLY SCATTERED SHOWERS RETURNING TO THE AREA SATURDAY AS A
WEAK COLD FRONT APPROACHES THE REGION. SHOWERS AND THUNDERSTORMS
WILL RETURN LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS REMAINS A POSSIBILITY IN CERTAIN
FLOOD PRONE AREAS...WHERE CONTINUED HEAVY RAINFALL BECOMES
CONCENTRATED...THROUGH TONIGHT.

VII

In the hours before

Local storm report, Mar 12, 8:52 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      SHREVEPORT              32.47N  93.80W
03/12/2015                   CADDO              LA   BROADCAST MEDIA

            WIDESPREAD REPORTS OF STREET FLOODING THROUGHOUT THE
            CITY VIA SOCIAL MEDIA.

&&

EVENT NUMBER SHV1500252

20
Local storm report, Mar 12, 9:30 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     FLASH FLOOD      BOSSIER CITY            32.52N  93.66W
03/12/2015                   BOSSIER            LA   BROADCAST MEDIA

            WIDESPREAD REPORTS OF STREET FLOODING THROUGHTOUT THE
            CITY VIA SOCIAL MEDIA.

&&

EVENT NUMBER SHV1500252

20
Local storm report, Mar 12, 9:37 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      SHREVEPORT              32.47N  93.80W
03/12/2015                   CADDO              LA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE
            DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO
            STONER AVENUE.

&&

EVENT NUMBER SHV1500254

20
Local storm report, Mar 12, 9:39 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      SHREVEPORT              32.47N  93.80W
03/12/2015                   CADDO              LA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS 20 STALLED VEHICLES ON YOUREE
            DRIVE FROM THE INTERSECTIONS OF SOUTHFIELD ROAD TO
            STONER AVENUE.

&&

EVENT NUMBER SHV1500255

20
Local storm report, Mar 12, 1:10 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT THU MAR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      MAGNOLIA                33.27N  93.24W
03/12/2015                   COLUMBIA           AR   LAW ENFORCEMENT

            SUE STREET WAS CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER SHV1500256

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:52 AM CDTFlash Flood WarningSHVColumbia, Lafayette, Little River, Miller4 hr
Mar 12, 9:58 AM CDTFlash Flood WatchSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more31 hr
Mar 12, 5:57 AM CDTAreal Flood AdvisorySHVDe Soto, Sabine63 min
Mar 12, 6:40 AM CDTFlash Flood WarningSHVDe Soto95 min
Mar 12, 7:12 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Mar 12, 1:52 PM CDTRiver Flood WarningSHVBossier7 days

Nearby

Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.